MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 06P23-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 04/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a suspected discrepant troponin result of 0.60 on a (b)(6) year old female patient presented with chest pain, left side.There was no additional patient information at the time of this report.Return product is available for investigation.(b)(6).Retests not within the recommended time per i-stat system manual.Per i-stat system manual: art: (b)(4).Test timing: within 30 minutes after collection.Samples collected with anticoagulant for the measure of sodium, potassium, chloride, glucose, bun/urea, creatinine, hematocrit, troponin i, ck-mb, ss-hcg and bnp.Remix thoroughly before testing.Reportable range: 0.00 - 50.00.Reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results).Reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.Based on the information available there is no evidence that suggests the patient suffered an mi.However, the customer states that the patient's ekg was determined to be borderline left axis deviation.Repeat testing was performed outside the recommended test timing as recommended per i-stat system manual.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 05/12/2020.A review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained and returned cartridge testing met the acceptance outlined in appendix 1 of q04.01.003 rev.Ae (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for ctni cartridge lot p19298.
 
Event or Problem Description
Na.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton, nj
MDR Report Key9982185
Report Number2245578-2020-00049
Device Sequence Number4483082
Product Code MMI
UDI-Device Identifier10054749001986
UDI-Public10054749001986
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Catalogue Number06P23-25
Device Lot NumberP19298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR